Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

Getting tingling sensation on foot. All medical test normal except elevated vitD3 level. Concerned

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2001
Answered : 2272 Questions
Recently my doctor ordered the wrong vit d test and ordered the vit d
1, 25 dihydroxy instead. This came back very elevated at 99 as on repeat was even higher. My calcium is ok at 9.7. My phosphorus is normal too. I went for a ct scan of chest, abdomen and pelvis and that was normal. Didnt show TB or
Sarcoidosis or swollen lymphs. All of my auto immune has come back normal. Esr, sed normal. Cbc normal. My regular vit d is 36. My parathyroid was at 55. Lab high is 65. I had a normal thyroid scan.
I feel very anxious
(Although have a history of panic). My reflexes have always been jumpy but I feel like more now. Also some tingles in toes on one foot and warm feeling on one leg on occasion.

Do you have any insight or could these vit d Levels mean nothing? I feel ok otherwise.
What else should I do? I know they can signify auto immune and others... Have you ever seen this?
Posted Sun, 28 Apr 2013 in Medicines and Side Effects
Answered by Dr. Ram Choudhary 15 hours later
Hi XXXXXX,Welcome to healthcare magic.The level of vitD3 you have mentioned are on higher side but not very alarming one.More over you have ruled out almost all serious pathologies related to raised levels.There are times when excess intake of vit.D3 at one time may build up and get reflected later. Another important thought is about partial resistance in the body for vit.D so to compensate three levels are raised and the raised levels in these cases are of no clinical significance.I would advise you to get XXXXXXX test done to rule out autoimmune disorders and a repeat complete blood counts, renal function test and liver function test should be repeated after 3 months just to make sure every thing is fine which I believe is the case.I hope the advise would be helpful for you.
Above answer was peer-reviewed by
Follow-up: Getting tingling sensation on foot. All medical test normal except elevated vitD3 level. Concerned 36 minutes later
Thank you for your answer. The week after I took a retest and the level was 120. This concerns me greatly. I did have an XXXXXXX test Among others that didnt show any abnormal ranges. What about infectious diseases? I read where someone w Lyme disease had a high level of 1,25 dihydroxy w other normal tests results. I had a neg Lyme test in 2011 and two neg syphills tests over the years but I am obsessing that I have this.

I am not sure if the tingling in one foot and warm feeling on a leg is related to this or that i have been in a state of panic. I reveng started Zoloft and when I take Klonopin and alleve these symptoms are mostly relieved so I am not sure if that means anything.

When you say but vit d 3, are you referring to the dihydroxy version?
This test was run as a mistake so it's seems my drs are not as familiar w it.

Thank you
Answered by Dr. Ram Choudhary 2 days later

Yes, the repeat test at 120 is high. However, I am unsure as to what the actual report is and is in what units. It would be better if you can upload the report. You have a feature to upload the report by yourself on the right side of this query page. You may want to utilize it.

As such, Lyme disease has no relation with Vitamin D3 levels. Research is still on in this area and yet to be concluded.

I do not think it is a good idea for you to obsess about syphilis and Lyme.

The tingling and warm feeling is likely due to the panic. Please continue to take your medications as they are helping you.

Yes, Vit D3 is the dihydroxy version.

Hope this helps you.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor